MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON FEMORAL DISTAL AUGMENT 15MM - SIZE 2 RIGHT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON FEMORAL DISTAL AUGMENT 15MM - SIZE 2 RIGHT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5542-A-202
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision of competitor devices, right knee.It was reported the surgeon complained that the augment was overhanging the femoral component on the medial side.The surgeon decided to trim the augment with a diamond wheel (b)(4) so that it didn't overhang the medial anterior femoral flange with a surgical delay of approximately 5 minutes.
 
Additional Manufacturer Narrative
An event regarding overhang (size/fit issue) involving a triathlon augment was reported.The event was confirmed by image provided.Conclusions: the event was confirmed based on the image provided.The augment was then "trimmed" by the surgeon in an off-label manner.Nc was issued for the overhang of the triathlon augment size 2 10mm and size 2 15mm on the medial side of the size 2 femoral component.The nc determined this to be a design issue and the design will need to corrected.No further investigation for this event is possible at this time.If devices and/or additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Revision of competitor devices, right knee.It was reported the surgeon complained that the augment was overhanging the femoral component on the medial side.The surgeon decided to trim the augment with a diamond wheel midas so that it didn't overhang the medial anterior femoral flange with a surgical delay of approximately 5 minutes.

Brand Name
TRIATHLON FEMORAL DISTAL AUGMENT 15MM - SIZE 2 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7494385
Report Number0002249697-2018-01361
Device Sequence Number1339200
Product Code MBH
UDI-Device Identifier07613327015355
UDI-Public07613327015355
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number5542-A-202
Device Lot NumberUZIY
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR